MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0 LOT. 102677; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0 LOT. 102677; CEMENTLESS HIP STEM
Catalog Number 01.12.020
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 april 2018.Lot 102677: (b)(4) items manufactured and released on 18 october 2010.Expiration date: 2015-09-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Other implant involved is versafitcup cc trio 01.26.45.0048 (k103352) acetabular shell cc trio ø 48.Lot 130558: (b)(4) items manufactured and released on 05 april 2013.Expiration date: 2018-02-28 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on 25 april 2018 by medical affairs director: five years after primary cementless tha a total revision is required.The stem is mobilized and the cup needs repositioning.The stem looks undersized and cup inclination suboptimal.The postoperative history is not known.We may suppose that undersized and positioning may have played a role in the setting of the event, but we must also consider that the devices remained in situ for 5 years.The conclusion on the causes of the incident can therefore not be final, but there is no apparent reason to suspect a faulty device.
 
Event or Problem Description
On (b)(6) 2018 medacta's customer service has been informed about a revision hip surgery, reason for revision unknown.Revision surgery booked (b)(6) 2018.Post revision information received by mail by sales representative on the (b)(4) 2018: the patient complained long term pain.Diagnosis from surgeon is aseptic loosening of femoral component.Acetabular malpositioning.Anterior wall deficit.Revision was completed (b)(6) 2018.Stem grossly loose, removed by hand with burnishing of distal tip.Acetabular component removed.Cup positioned with anterior wall defect at index surgery.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0 LOT. 102677
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7463814
Report Number3005180920-2018-00274
Device Sequence Number13478943
Product Code JDI
UDI-Device Identifier07630030802010
UDI-Public07630030802010
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Catalogue Number01.12.020
Device Lot Number102677
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight69